MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 88901
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.The visions pv.035 catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.035 catheter was used in a diagnostic peripheral procedure.During use, the catheter had a poor image.Although venography and x-ray were used to complete the procedure, the patient will be brought back for ivus imaging of the compression area.No patient injury reported.This product problem is being reported because the catheter could not be used; resulting in a potential for harm due to the delay of the procedure.
 
Additional Manufacturer Narrative
Blocks a2, a3, a5, a6: patient date of birth, age at time of event, sex, gender, ethnicity, and race available.Block d10: concomitant medical products available.Block e4: updated from unk to no.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block b5: based on the device evaluation, this event has been determined as no longer reportable.Blocks d9 & h3: the visions pv.035 catheter was returned for evaluation.Block h3: visual inspection found no damage that could have led to the reported complaint of a poor image.During functional testing, the device was recognized by the laboratory core mobile system and produced a clear and constant image.Further, saline testing determined there was no evidence of fluid ingress on the distal and proximal fillets as the images remained clear.Block h6: based on the device evaluation, the reported complaint could not be confirmed as the device performed as intended.Therefore, the probable cause of the poor image experienced by the user could not be determined by the investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The initial mdr was reported for a poor image that the patient would be brought back for ivus imaging.However, based on the device evaluation, this is no longer reportable since the catheter produced and maintained a clear image.The catheter performed as intended; therefore, there is no potential for harm for delay of treatment with recurrence.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key20931460
Report Number3008363989-2024-00166
Device Sequence Number8285837
Product Code OBJ
UDI-Device Identifier00845225002329
UDI-Public(01)00845225002329(11)240605(17)260605(10)0303214242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model Number88901
Device Catalogue Number88901
Device Lot Number0303214242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2024
Supplement Date Received by Manufacturer12/16/2024
01/29/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/08/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" J GUIDEWIRE, MFG UNK.; GUIDE WIRE, MFG AND SIZE UNK.; INTRODUCER SHEATH, MFG AND SIZE UNK.; PHILIPS: CORE MOBILE CONSOLE.; TERUMO, 10F INTRODUCER SHEATH.
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite